Ask a Neurologist. Get Answers to Your Neurology Questions.
Well, the 7mm aneurysm -- hasn't ruptured -- so it should not be a cause of any of these symptoms. Certainly at 94 years old, the risk of surgery is much greater than the risk of watching an aneurysm (which is probably about 3% risk of rupture per year, which is very low, considering her life expectancy of a few years). I probably would also forego routing CT scans, since even if the anuerysm was enlarging, it would be unlikely to offer surgery with a high risk of mortality with a surgical procedure.
Nevertheless, further evaluation of the headaches and weakness in the legs could be related to neurologic issues, or may be related to the inflammatory issues (which the prednisone would help with). Leg weakness or pain can be related to issues in the lower back (lumbar spine), but again, at 94 years old, it is unlikely that anything can or would be done with those issues.
I would try and keep her as comfortable with these issues as possible.
Regards ***** ***** headaches have become less frequent, however, when they do occur the intensity remains high. Additionally, the weakness in the legs in particular seemed to begin when the prednisone dosage was begun. Is this weakness a possible side effect of the prednisone? Thankyou
Well, I wouldn't expect the legs to become more weak as a result of the prednisone, as often times if weakness is caused by nerve irritation, the prednisone would work to improve it.
But if there is an issue with the electrolytes in the blood, that could be contributing to weakness. Or an infection in the body.
So, if the weakness in the legs is worsening, then it would be helpful to get this reevaluated, as the neurologist will do at the appointment. Certainly if there is worsening before then, having her see her primary care doctor would be best.